Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 3, NWS San Angelo, TX

February 21, 200918 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 21, 2009, 4:20 AM CST for 18 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2009, 4:20 AM CST (10:20 UTC)
Expired
Feb 21, 2009, 12:00 PM CST
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4879 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 211020
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
420 AM CST SAT FEB 21 2009

...WIND ADVISORY IN EFFECT FOR THE BIG COUNTRY...CONCHO
VALLEY...AND HEARTLAND UNTIL NOON CST TODAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS WEST CENTRAL TEXAS THIS
MORNING. AS THE FRONT PUSHES SOUTH...EXPECT NORTH WINDS RANGING
FROM 30 TO 35 MPH WITH GUSTS NEAR 40 MPH.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-211800-
/O.NEW.KSJT.WI.Y.0003.090221T1020Z-090221T1800Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
420 AM CST SAT FEB 21 2009

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

EXPECT NORTH WINDS RANGING FROM 30 TO 35 MPH WITH GUSTS NEAR 40
MPH UNTIL NOON CST TODAY. THIS AFTERNOON...WINDS WILL DIMINISH TO
AROUND 20 MPH WITH GUSTS NEAR 25 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:04 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 21, 3:04 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 AM CST SAT FEB 21 2009

.SHORT TERM...
A LOW LEVEL JET COMBINED WITH A DECENT PRESSURE GRADIENT HAS KEPT
THE SOUTHERLY WIND UP TONIGHT.  A COLD FRONT IS QUICKLY PUSHING
SOUTH ACROSS THE PANHANDLE AND SHOULD BE APPROACHING THE NORTHERN
BIG COUNTRY WITH THE NEXT HOUR OR TWO. HAVE SEEN 8 MB PRESSURE RISES
BEHIND THE FRONT... SO THIS WILL RESULT IN VERY WINDY CONDITIONS
ACROSS WEST CENTRAL TEXAS  FOR AT LEAST A FEW HOURS BEHIND THE
FRONT...SO HAVE ISSUED A WIND ADVISORY FOR THE NORTHERN 2/3 OF OUR
CWA...FROM 10Z-18Z AS 25 TO 35 MPH NORTH WINDS ARE EXPECTED. WINDS
WILL BEGIN TO DIMINISH A FEW HOURS AFTER FROPA FROM NORTH TO SOUTH.
ATTM THE FRONT IS EXPECTED TO APPROACH THE INTERSTATE 20 CORRIDOR BY
10Z AND THE INTERSTATE 10 CORRIDOR BY 14Z. WITH STRONG CAA BEHIND
THE FRONT HAVE KEPT AFTERNOON HIGHS IN THE MID TO UPPER 50S AND MAY
STILL BE A LITTLE TOO WARM. A CANADIAN SURFACE HIGH WILL BRING MUCH
COOLER TEMPERATURES BEHIND THE FRONT WITH OVERNIGHT LOWS TONIGHT IN
THE LOW TO MID 20S.

.LONG TERM...
HE MODELS CONTINUE TO KEEP WEAK NORTHWEST FLOW ALOFT FOR THE FIRST
PART OF THE UPCOMING WORK WEEK. THIS MEANS WARM AND DRY CONDITIONS
FOR WEST CENTRAL TEXAS. THE FLOW ALOFT BECOMES MORE ZONAL BY
MIDWEEK. SURFACE HIGH PRESSURE ACROSS THE CENTRAL PLAINS TO THE
MISSISSIPPI VALLEY WILL RESULT IN SOUTHERLY LOW LEVEL FLOW ACROSS
WEST CENTRAL TEXAS FOR THE FIRST HALF OF THE WORK WEEK...SO WITH THE
RETURN OF GULF MOISTURE AND WARM 850 TEMPERATURES...WILL SEE
TEMPERATURES BEGIN TO WARM UP ON SUNDAY BY MID WEEK AFTERNOON HIGHS
WILL BE REACHING INTO THE UPPER 70S TO LOWS 80S ACROSS WEST CENTRAL
TEXAS.

THE NEXT SIGNIFICANT COLD FRONT WILL BE THURSDAY OVERNIGHT INTO
FRIDAY...WITH MUCH COOLER TEMPERATURES ONCE AGAIN BEHIND THE FRONT.
ATTM FROPA APPEARS TO BE DRY...SO DRY CONDITIONS ARE EXPECTED TO
CONTINUE OVER THE NEXT 7 DAYS.

&&

.FIRE WEATHER...
THE FIRE DANGER WILL BE ELEVATED THIS AFTERNOON WITH RELATIVE
HUMIDITIES DROPPING INTO THE UPPER TEENS TO LOW 20S THIS AFTERNOON
AS MUCH DRIER AIR IS ADVECTED IN BEHIND THE COLD FRONT. HOWEVER...BY
THE AFTERNOON  WINDS WILL HAVE DIMINISHED TO 10 TO 15 MPH RANGE...WHICH
IS BELOW RED FLAG CRITERIA. SO THE FIRE WEATHER WATCH HAS BEEN
CANCELLED.

WITH THE WELL ABOVE NORMAL  TEMPERATURES EXPECTED MID WEEK...WILL
HAVE TO MONITOR THE FIRE DANGER DURING THIS PERIOD. RELATIVE
HUMIDITIES ARE EXPECTED TO FALL INTO THE UPPER TEENS...HOWEVER...
WINDS ATTM ARE FORECASTED TO BE BELOW RED FLAG CRITERIA BUT WITH A
SURFACE LOW ACROSS THE PANHANDLE THIS WILL NEED TO BE MONITORED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 54  26  67  38  72 /  10   0   0   0   0
SAN ANGELO 	 55  26  67  36  74 /  10   0   0   0   0
JUNCTION 	 59  24  67  33  72 /  20   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...
IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

&&

99/28
Hazardous weather outlook, Feb 20, 3:26 PM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
326 PM CST FRI FEB 20 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-212130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
326 PM CST FRI FEB 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LAKE WIND ADVISORY AND RED FLAG WARNING STILL IN EFFECT FOR THE
BIG COUNTRY...CONCHO VALLEY...AND HEARTLAND THIS AFTERNOON AS
STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES CONTINUE ACROSS
THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL PUSH THROUGH WEST CENTRAL TEXAS SATURDAY
MORNING. BREEZY NORTH WINDS BEHIND THE FRONT ALONG WITH LOW
RELATIVE HUMIDITIES AND DRY VEGETATION BRING HEIGHTENED FIRE
WEATHER DANGER ACROSS THE REGION TOMORROW AFTERNOON. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR ALL OF WEST CENTRAL TEXAS
TOMORROW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:04 PM CSTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more9 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.